Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/64947
Citations
Scopus Web of Science® Altmetric
?
?
Full metadata record
DC FieldValueLanguage
dc.contributor.authorLee, K.en
dc.contributor.authorCox, B.en
dc.contributor.authorHill, J.en
dc.date.issued2009en
dc.identifier.citationJournal of Physics A: Mathematical and Theoretical (Print Edition), 2009; 42(6):1-23en
dc.identifier.issn1751-8113en
dc.identifier.issn1751-8121en
dc.identifier.urihttp://hdl.handle.net/2440/64947-
dc.description.abstractAn exact idealized polyhedral model is formulated to describe the geometry of single-walled boron nanotubes. The boron nanotubes considered here are assumed to be formed by sp2 hybridization and adopt a flat equilateral triangle pattern. Beginning from the two fundamental postulates that all bond lengths are equal and all atoms are equidistant from a common cylindrical axis, we derive exact formulae for the geometric parameters of the nanotube radius, bond angle and unit cell length, and we present asymptotic expansions for these quantities to the first two orders of magnitude. Good agreement is demonstrated for the predictions of the polyhedral model, compared with the results obtained from first-principles simulations. The polyhedral model allows the possible identification of an inner radius, so that the notion of nanotube wall thickness can be introduced. Finally, we examine the geometric structure of some ultra-small boron nanotubes.en
dc.description.statementofresponsibilityRichard K F Lee, Barry J Cox and James M Hillen
dc.language.isoenen
dc.publisherIOP Publishing Ltden
dc.rights© 2009 IOP Publishing Ltd.en
dc.titleAn exact polyhedral model for boron nanotubesen
dc.typeJournal articleen
dc.identifier.rmid0020104674en
dc.identifier.doi10.1088/1751-8113/42/6/065204en
dc.identifier.pubid31502-
pubs.library.collectionMathematical Sciences publicationsen
pubs.verification-statusVerifieden
pubs.publication-statusPublisheden
dc.identifier.orcidCox, B. [0000-0002-0662-7037]en
Appears in Collections:Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.